FATTY LUMPS

My hubby has several hard lumps on various parts of his person.

Is this cause for concern-he is taking symvostatin, hes been on this drug for 8 weeks now

The doc has said in the past thatthe one on his arm is a ganglion, now he has them on his belly,arms, neck

13 years ago he had a large fatty lump removed from his side-he went to hospital to have it checked out and tey removed it there and then- nothing was mentioned due to the cause, nor was any thing mentioned what it was.

Any advice would be a comfort, Thanks

7 Replies

oldestnewest
  • I would go back to the doctor asap, he may be getting an adverse reaction to the drugs.

  • I think this is unlikely to be a drug reaction, how long have these lumps been present? Are they orange in colour? Are they related to tendons ie on his knuckles, achilles tendon area? Orangey deposits in the skin are common with FH as are xanthomas which are the fatty deposits around the tendons. I think getting them checked by your doctor is a good idea, they could be completely unrelated.

  • I had something similar while on Bristol Simvastatin and the GP dismissed it as blocked hair follicles, but the pharmacist was sympathetic and issued me another brand of Simvastatin and I've not had them since. Talking with people at last year's Cholesterol And Me conference suggested that it may have been a reaction to a non active ingredient in that brand. Maybe worth asking for another brand of stain to try?

    What I had wasn't xanthoma because they were in the wrong places and too big. Xanthoma are usually near joints or eyes. Also, they don't go away so quickly when nothing changed fundamentally.

  • Just wanted to clarify, the lumps around the eyes are called Xantholasma and the lumps associated with tendons are Xanthomas, both are cholesterol deposits.

    The reason I said it's unlikely to be a drug reaction was you intimated these had been present for a while? Even if they have come since treatment has started be careful in jumping to the assumption they are a drug reaction, it's very easy to assume this. I think going to your GP is the best advice you can be given.

  • My husband who is not on any statins sometimes gets fatty lumps so could be associated with other medication. Also if you suffer from arthritis, lumps on the feet and hands actually they are fluid lumps called ganglions) and around the joints are associated with that condition.

  • The lumps are hard.

    Flesh colour

    And ''pop'' up when they please

  • hows your dog now?

You may also like...